MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT

STRYKER LEIBINGER FREIBURG MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT
Model Number 5444-0-310
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cerebral Edema (4403); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device not available.
 
Event or Problem Description
It was reported that the patient had most anterior fixation as well as most posterior fixation pulling out from patient¿s bone.The surgeon stated that this was possibly due to pressure from brain swelling.
 
Additional Manufacturer Narrative
The complaint event could be confirmed.The complaint department has already covered two previous reported events with a medpor customized product (lot# 2007161015) for this patient.According to the previous investigations, the patient had back-to-back issues with brain swelling.The surgeon used an external ventricular drain (evd) to drain extra cerebrospinal fluid (csf) from the brain.Even though the implant was fixated appropriately with more screws and plates than recommended, the implant loosened due to the pressure of the brain fluid in the area where the swelling was present.Furthermore, a review of the manufacturing records confirmed the lot meets all final release specifications.Summarizing all obtained information, the root cause of the reported event was the swelling present laterally and posteriorly to the patients left eye prior to the implant.Additionally, it is the surgeon¿s responsibility to reduce the swelling prior to implanting the device.
 
Event or Problem Description

Brand Name
MEDPOR CUSTOMIZED CRANIAL-L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
amelia kesti
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13047820
Report Number0008010177-2021-00055
Device Sequence Number13829521
Product Code FWP
UDI-Device Identifier07613252457640
UDI-Public07613252457640
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5444-0-310
Device Catalogue Number54440310
Device Lot Number2011091030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown